Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 477, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Nov 11, 2012, 2:36 PM CST for Clark County, Hot Spring County, Pike County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2012, 2:36 PM CST (20:36 UTC)
- Expired
- Nov 11, 2012, 3:15 PM CST
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Clark County, AR, Hot Spring County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 110 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 12:53 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -571 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463
WUUS54 KLZK 112036
SVRLZK
ARC019-059-109-112115-
/O.NEW.KLZK.SV.W.0477.121111T2036Z-121111T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
236 PM CST SUN NOV 11 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLARK COUNTY IN SOUTHWEST ARKANSAS...
SOUTHWESTERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...
EAST CENTRAL PIKE COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 315 PM CST
* AT 234 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF HALFWAY...OR 15
MILES EAST OF MURFREESBORO...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
DEGRAY LAKE... ARKADELPHIA... HALFWAY...
DEGRAY LAKE SP... CADDO VALLEY... SHAWMUT...
MARCUS... JOAN... HOLLYWOOD...
FRIENDSHIP... DE ROCHE... CANEY...
BISMARCK... ANTOINE... ALPINE...
WITHERSPOON... SMYRNA...
SHOUSE FORD REC AREA...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 69 AND 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ARKANSAS.
LAT...LON 3440 9317 3439 9307 3411 9290 3398 9346
3418 9357
TIME...MOT...LOC 2036Z 246DEG 35KT 3412 9342
$$
441 follow-up statement
473
WWUS54 KLZK 112056
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
256 PM CST SUN NOV 11 2012
ARC109-112106-
/O.CAN.KLZK.SV.W.0477.000000T0000Z-121111T2115Z/
PIKE AR-
256 PM CST SUN NOV 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ARKANSAS.
LAT...LON 3403 9325 3429 9336 3439 9318 3439 9307
3411 9290
TIME...MOT...LOC 2056Z 245DEG 44KT 3423 9313
$$
ARC019-059-112115-
/O.CON.KLZK.SV.W.0477.000000T0000Z-121111T2115Z/
CLARK AR-HOT SPRING AR-
256 PM CST SUN NOV 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HOT SPRING AND NORTHEASTERN CLARK COUNTIES UNTIL 315 PM CST...
AT 252 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES SOUTH OF DEGRAY
LAKE...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
DEGRAY LAKE... ARKADELPHIA... DEGRAY LAKE SP...
CADDO VALLEY... MARCUS... JOAN...
HOLLYWOOD... GUM SPRINGS... FRIENDSHIP...
DE ROCHE... CANEY... BISMARCK...
WITHERSPOON... SHOUSE FORD REC AREA...
OZAN POINT... OLD DE ROCHE... OAK BOWER...
NEEDLES EYE MTN...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 69 AND 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SUNDAY EVENING FOR
SOUTHWESTERN ARKANSAS.
LAT...LON 3403 9325 3429 9336 3439 9318 3439 9307
3411 9290
TIME...MOT...LOC 2056Z 245DEG 44KT 3423 9313
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 12:05 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 11, 12:05 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1205 PM CST SUN NOV 11 2012 .AVIATION... MVFR CONDITIONS PREVAIL ACROSS MOST OF THE TAF SITES...WITH CLOUDS DECREASING AS FRONT MOVES INTO THE AREA. AHEAD OF THE FRONT...SCATTERED SHRA DEVELOPING...AND HAVE SHRA/VCTS PREVAILING AS COLD FRONT PROGRESSES. WINDY CONDITIONS WILL CONTINUE THROUGH FROPA...WITH WINDS DECREASING BEHIND THE FRONT. NORTHWEST WINDS WILL BRING DRIER AIR...WITH VFR CONDITIONS RAPIDLY RETURNING. && .PREV DISCUSSION... /ISSUED 1144 AM CST SUN NOV 11 2012/ UPDATE... GUSTY SLY WINDS CONT TO BRING INCRSG LOW LVL RH NWD INTO THE FA... WITH 60+ DEGREE SFC DPTS NOTED ACRS PARTS OF W-CNTRL AND SWRN AR. ALREADY SEEING SCTD SHRA/ISOLD TSRA ACRS THE WRN HALF OF THE STATE ATTM. MEANWHILE...CDFNT WAS LOCATED OVR FAR NWRN AR ATTM. THE BNDRY STILL APPEARS TO BE ON SCHEDULE PER GOING FCST. CONVECTIVE TRENDS RMN THE PRIMARY CONCERN THIS AFTN AND INTO TNGT AHEAD OF THE CDFNT. ABUNDANT LOW CLOUDS CONT TO LIMIT SFC BASED INSTABILITY ACRS THE REGION...BUT THE CAP HAS CONTD TO ERODE BASED ON EARLY DATA FM 18Z KLZK RAOB. DAMAGING WIND GUSTS WL BE THE PRIMARY SVR WX CONCERN...ALONG WITH LOCALLY HVY RAINFALL. AN ISOLD TORNADO THREAT DOES RMN...MAINLY FOR WRN AND SWRN AR. ADJUSTED HRLY TEMPS BASED ON CURRENT READINGS AND LOCATION OF CDFNT. CONT TO INDC EARLY HIGHS FOLLOWED BY FALLING TEMPS ACRS NWRN AR THIS AFTN. REST OF FCST IN GOOD SHAPE...ALL UPDATES HAVE BEEN SENT. /44/ && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && AVIATION...58
Hazardous weather outlook, Nov 11, 11:05 AM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1105 AM CST SUN NOV 11 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1105 AM CST SUN NOV 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT BREEZY CONDITIONS WILL CONTINUE THROUGH MID EVENING...AS A STRONG SYSTEM MOVES THROUGH THE REGION. SOUTH WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH...WILL BE COMMON. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 9 PM THIS EVENING. IN ADDITION TO THE GUSTY WINDS...A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE STATE...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT. AS THE FRONT MOVES THROUGH THE AREA DURING THE AFTERNOON AND EVENING HOURS...SHOWER AND THUNDERSTORM CHANCES WILL INCREASE. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH DAMAGING WINDS THE PRIMARY CONCERN. DUE TO THE LARGE AMOUNTS OF MOISTURE ASSOCIATED WITH THE SYSTEM...RAINFALL AMOUNTS WILL AVERAGE ONE TO TWO INCHES ACROSS THE AREA...WITH SOME LOCALLY HIGHER AMOUNTS. DUE TO THE DRY GROUND CONDITIONS ACROSS THE STATE...FLOODING ISSUES ARE NOT EXPECTED. HOWEVER...WITH LEAVES FALLING FROM THE TREES...THERE MAY BE LOCALIZED FLOODING IN URBAN AREAS DUE TO BACK UP OF STORM DRAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH PRESSURE WILL FOLLOW THE FRONT MONDAY...BRINGING MUCH COOLER TEMPERATURES. FREEZING TEMPERATURES ARE POSSIBLE ACROSS CENTRAL ARKANSAS FOR THE FIRST TIME THIS FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING HOURS TODAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/58
In the hours before
Special weather statement, Nov 11, 2:20 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
220 PM CST SUN NOV 11 2012
ARZ041-042-052>054-112105-
CLARK AR-GARLAND AR-HOT SPRING AR-MONTGOMERY AR-PIKE AR-
220 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE...SOUTHEASTERN
MONTGOMERY...WESTERN HOT SPRING...SOUTHWESTERN GARLAND AND
NORTHWESTERN CLARK COUNTIES UNTIL 300 PM CST...
AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF CRATER OF DIAMONDS SP...OR NEAR
MURFREESBORO...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MURFREESBORO... DEGRAY LAKE... SEGUR...
MEYERS... LOFTON... HIGHLAND...
HALFWAY... DEGRAY LAKE SP...
CRATER OF DIAMONDS SP... CADDO VALLEY...
AMITY... WELSH... SHAWMUT...
ROY... ROSBORO... POINT CEDAR...
PISGAH... PIKE CITY...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 77 AND 83.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3454 9336 3422 9298 3395 9345 3396 9347
3394 9349 3396 9361 3398 9365 3398 9369
3400 9377 3403 9380
TIME...MOT...LOC 2020Z 229DEG 54KT 3403 9364
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:20 PM CST | Special Weather Statement | LZK | Pike | 45 min |
| Nov 11, 3:11 PM CST | Special Weather Statement | LZK | Hot Spring, Saline | 29 min |
| Nov 11, 3:41 PM CST | Special Weather Statement | LZK | Pulaski | 29 min |
| Nov 11, 4:02 PM CST | Special Weather Statement | LZK | Clark, Hot Spring | 28 min |
| Nov 11, 4:25 PM CST | Special Weather Statement | LZK | Hot Spring | 30 min |
| Nov 11, 5:07 PM CST | Special Weather Statement | LZK | Clark | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.